MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 22/45; PROSTHSIS,HIP,SEMI-CONSTRAINED, METAL/POLYMR,POROUS UNCMNTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 22/45; PROSTHSIS,HIP,SEMI-CONSTRAINED, METAL/POLYMR,POROUS UNCMNTED
Catalog Number 75018943
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/05/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to hip dislocation.
 
Additional Manufacturer Narrative
Results of investigation:the associated complaint devices were not returned.The clinical/medical team concluded, no clinical relevant documents were provided to conduct a thorough medical assessment.No medical assessment is warranted at this time.This complaint will be re-evaluated if more information becomes available.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.Credit cannot be issued for the devices.
 
Additional Manufacturer Narrative
The associated polarcup insert and oxinium femoral head were not returned for evaluation.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.The devices were manufactured in 2016.A review of complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.A clinical evaluation noted that no clinical relevant documents were provided to conduct a thorough medical assessment.Thus, no medical assessment is warranted at this time.Without the return of the actual product involved, our investigation of this report is inconclusive.There is no information that would suggest the implanted devices failed to meet specifications.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
POLARCUP XLPE INSERT 22/45
Common Device Name
PROSTHSIS,HIP,SEMI-CONSTRAINED, METAL/POLYMR,POROUS UNCMNTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar, TN 06340
SZ  06340
MDR Report Key7485182
Report Number1020279-2018-00842
Device Sequence Number1476552
Product Code LPH
UDI-Device Identifier07611996111330
UDI-Public07611996111330
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number75018943
Device Lot NumberB1710099
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2018
Supplement Date Received by Manufacturer04/08/2018
04/08/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date09/13/2018
03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age81 YR